MAUDE Adverse Event Report: ARTHREX, INC. TIGHTROPE ABS, 14 MM BUTTON; SMOOTH FIXATION PIN

ARTHREX, INC. TIGHTROPE ABS, 14 MM BUTTON; SMOOTH FIXATION PIN
Model Number TIGHTROPE ABS, 14 MM BUTTON
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
On 11/9/2023, it was reported by a distributor via (b)(4) that an ar-1588tb-1 tightrope abs button broke in half upon tensioning and got lodged into the tibial tunnel.The broken fragments were retrieved, and the case was completed successfully.This was discovered during an acl procedure on (b)(6) 2023.Additional information was received on 11/10/2023: the case was completed by opening another ar-1588tb-1 tightrope abs button.The case was delayed five minutes, and no additional anesthesia was needed.The patient suffered no negative effects on or after the surgery.
 
Additional Manufacturer Narrative
The complaint allegation cannot be confirmed as the device was not received for evaluation, and no pictures of the failure were received.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex concluded that the most likely cause of the reported and observed failure is user error.Specifically, the error involved applying excessive force, most likely by pulling the sutures.Direction for use.Dfu-0147 at revision 3.G.Precautions.1.Acl/pcl/ btb/rt/abs tightrope only: excessive force on the shortening suture strands may break the strands and impair ability to fully seat the implant.No additional force on the shortening suture strands is required when the graft/wedge construct reaches the desired position in the femoral socket and the graft stability is verified by pulling distally on the graft.2.Load the acl/pcl tightrope button over the unspliced, thinner portion of the acl/pcl tightrope suture to assist assembly.Once assembled slide the acl/pcl tightrope button down to the thicker, spliced portion of the acl/pcl tightrope suture to help prevent disassembly.

Brand Name
TIGHTROPE ABS, 14 MM BUTTON
Common Device Name
SMOOTH FIXATION PIN
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18279439
Report Number1220246-2023-09246
Device Sequence Number14999920
Product Code HTY
UDI-Device Identifier00888867019638
UDI-Public00888867019638
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110123
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTIGHTROPE ABS, 14 MM BUTTON
Device Catalogue NumberAR-1588TB-1
Device Lot Number15128855
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer12/26/2024
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown